MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA VOYAGER SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SOLERA VOYAGER SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 55750015540
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent screw removal surgery at l2 due to bone union had achieved.Intra-op, screw on the left side of l2 had broken during removing the screw as the bone union achieved.Fragments of the implant were remaining in the patient.No patient complications were reported due to this event.
 
Additional Manufacturer Narrative
Correction: initial reporter.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis results: visual review confirms screw breakage approximately 5 threads down from the base of the bone screw neck.Visual and optical examination of the area of fracture initiation did not identify a pre-existing surface defect near the area of crack origination that could contribute to crack propagation.Optical examination revealed witness marks on the crown of the screw where the rod was seated.Microscopic examination of the fracture surface identified a fairly flat fracture surface with circular material flow, consistent with torsional overload.Dimensional examination of the major diameter of the bone screw confirmed relevant bone screw dimensions are within print specification.This type of damage is consistent with torsional overload during the removal process.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SOLERA VOYAGER SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key9213161
Report Number1030489-2019-01184
Device Sequence Number2483871
Product Code NKB
UDI-Device Identifier00643169783768
UDI-Public00643169783768
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170679
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2025
Device Catalogue Number55750015540
Device Lot NumberH5374010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2019
Initial Date Received by Manufacturer 09/21/2019
Supplement Date Received by Manufacturer11/02/2019
01/02/2020
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date12/01/2019
01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1